Can serotonin syndrome cause brain damage/dementia/heart damage? Took high dose ADHD meds and effexor (venlafaxine).

Unlikely. Serotonin Syndrome may cause fevers and seizures but unlikely dementia or heart failure. Speak with your doctor if you are concern of the dosage and quantity of your medications More info on serotonin syndrome: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/con-20028946.

Related Questions

Very bad agoraphobia, cardiophobia, &health anxiety. Was on lexapro had serotonin syndrome. Dr prescr venlafaxine 37.5 scared it affecting heart Chances?

Venlafaxine. The medication is associated with the following side effects in over 10 percent of people that take the medication: asthenia, dizziness, dry mouth, headache, insomnia, nausea, somnolence and sweating. Tachycardia and arrythmias are associated with the medication, but this is in overdose situations. Read more...

Is 150mg of Effexor (venlafaxine) and 100mg of Zoloft likely to cause Serotonin Syndrome?

At these doses. a serotonin syndrome may not be likely - but some people can develop serotonin sydrome off taking one small dose of a serotonergic medication over a brief period of time. Read more...

Tapering effexor (venlafaxine) xr- dropped to 150mg from 225mg on saturday, and added 30mg duloxetine. Anxious, shaky hands, and nauseous. Is this withdrawal or serotonin syndrome? How long will this last?

Difficult to say. Contact person who is treating and prescribing for you for follow up. They are best positioned to answer this specific question. Read more...
Taper further. Sounds like your receptors are oveloaded. Try starting duloxetine AFTER tapering down effexor (venlafaxine) further, perhaps 75 mg. Read more...
Med interaction. Effexor (venlafaxine) + duloxetine interact to increase risk for serotonin syndrome. Call prescribing doctor for advice or go to urgent care for help if symptoms don't improve or get worse. See: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/CON-20028946 I hope this helps. Read more...
There's no way. To know for sure. Effexor can be problematic during a taper for many patients, and prescribing duloxetine at the same time may be causing the symptoms you’re describing. The best thing to do is to contact your prescriber as soon as possible for an appointment. He or she knows you the best and is in a better position to help you. Good luck! Read more...
Anxiety: talk to. Serotonin syndrome: very unlikely. Both doses are low, and the interaction is likely to be additive. Withdrawal, more precisely, discontinuation syndrome or rebound syndrome: very unlikely. At worst, a drop of venlafaxine, 75 mg is too small, especially when duloxetine is added. Anxiety -- perhaps facilitated by partial loss of effect of venlafaxine, not yet covered by new med. Talk to your doc. Read more...
Serotonin Syndrome. I understand your distress. Thank you for informing about Depression, Anxiety, ADHD, anfd taking Lorazepam, Concerta, and Trazodone Using duloxetine with Effexor (venlafaxine) can increase the risk of a rare but serious Serotonin Syndrome. Your health is PRECIOUS! Go to ER for Diagnosis, Consultation with Psychiatrist, review of all medications; and Treatment. Read more...

Is it possible to get serotonin syndrome from Adderall and effexor (venlafaxine)? Would it look like a panic attack?

Serotonergic. syndrome usually presents with elevated heart rate, stiff muscles and elevated temperature. You usually don't see the latter two things with panic attacks in isolation. And yes its possible to get either or both of these problems with this combination of meds depending on the dose. Avoid triptans Reglan, St Johns Wort, Buspar, (buspirone) Yohimbe, Nutmeg, lithium, Tramadol, Lortab, MAOI's while on this combo. Read more...

Is there any chance to get serotonin syndrome one month after on venlafaxine 75mg without increase the dose?

If you have any. concerns about side effects, see your MD immediately. This class of meds can produce some very weird and worrisome and potentially dangerous side effects, and sooner than you think. Read more...